Permutation Cipher Scheme Using Polynomials over a Field

Eiji OKAMOTO  Tomohiko UYEMATSU  Masahiro MAMBO  

IEICE TRANSACTIONS on Information and Systems   Vol.E78-D   No.2   pp.138-142
Publication Date: 1995/02/25
Online ISSN: 
Print ISSN: 0916-8532
Type of Manuscript: PAPER
Category: Information Security
cryptography,  information security,  permutation,  Reed-Solomon code,  

Full Text: PDF(382.8KB)>>
Buy this Article

A permutation cipher scheme using polynomials over a field is presented. A permutation as well as substitution plays a major role in almost all conventional cryptosystems. But the security of the permutation depends on how symbols are permuted. This paper proposes the use of polynomials for the permutation and show that the scheme satisfies the following security criteria. (1) There are enough encryption keys to defend exhaustive attacks. (2) The permutation moves almost all samples into places which are different from the original places. (3) Most samples are shifted differently by different permutations. The permutation cipher scheme could be regarded as a scheme based on Reed-Solomon codes. The information symbols of the codes compose a key of the permutation cipher scheme.